Can you pinpoint a time 5 years ago when you started writing that may have triggered the panic attacks?
I'm also epileptic and have dysautonomia which causes a lot of fight or flight reaction, until I just keel over. (I'm on disability because of it, and miss nursing and co-workers a lot). When I was first diagnosed with the dysautonomia I thought I was nuts. I'd feel a weird chest sensation (not pain), and then have PVCs (confirmed via a 4 week event monitor), and my BP and heart rate would tank. Then I'd hit the ground.
Reason I bring this up is that I had 3 employers tell me to go on disability 8 YEARS before I actually did- but I lasted longer because of medication adjustments. It took some trial and error, but eventually it got to the point of at least being able to putter around home and do very basic chores if I plan them out.
But it sounds like something is going on, in your opinion based on how you feel, that isn't explained by seizures or anxiety? Am I getting it right?
You can get through this
Also, is the Ativan PRN? If so, do you have several days in a row when you take it (like a couple of weeks) , then don't for a while? That can cause symptoms of withdrawal (NOT because of addiction
....because of tolerance
ALSO....have you had 3-5 day video EEG monitoring? The anxiety could actually be seizures- I've got more than one type. The seizure itself could be the anxious feeling.
This isn't hopeless
I agree with the talk therapy suggestion (and a Social Worker often has more 'talk' skills than the diagnostic PhDs or PsyDs....jmo and experience). Someone with grief work background.
Were you doing the PPS MDSs? Those can be stressful (I did them for a couple of years in TX). How about infection control, or weekend supervisor in a LTC? Do you have short term disability? I'm not a big advocate of disability, but with all you've had going on, along with the seizures, it makes sense to take some time to get your own grief and emotions straightened out so you can function better.
Fear in itself isn't bad- it's a warning.....but when it's got you all tangled up, it's time for some help